MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-18
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during the intervention, while trying to advance the xience skypoint drug eluting coronary stent into a non-abbott stent that was previously implanted, the skypoint stent dislodged.Another balloon was used to snare the stent out of the anatomy.There was no reported adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement and material deformation were confirmed.The reported difficulty to advance could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the previously implanted stent during the attempted crossing causing the reported difficulty to advance and subsequent material deformation of the un-implanted stent.During removal the device dislodged while partially inside of the guiding catheter.It is likely that the interaction with the previously implanted stent, difficult anatomy and/or guide catheter during removal caused the reported stent dislodgement.A balloon dilatation catheter was used to remove the dislodged stent without difficulty.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previous report, the following information was received: it was reported that the procedure was to treat a mildly calcified, mildly tortuous, 80% stenosed lesion in the ostial right coronary artery (rca).During the intervention, while positioning the 4x18mm xience skypoint drug eluting coronary stent (des) it became stuck on the previous non-abbott stent that was implanted approximately 4 months early.A strut of the xience des became flared from the back-and-forth movement of positioning.Device removal was attempted; however, the skypoint stent dislodged from the balloon when it was partially in the guiding catheter.A 1.5 balloon was placed distal to the stent, inflated and the stent was removed without difficulty.Dilatation was completed again with a 4.0 nc balloon and a 4x23mm xience stent was used to successfully complete the procedure.There was no reported adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14320350
Report Number2024168-2022-04979
Device Sequence Number4516329
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public08717648233487
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number1804400-18
Device Catalogue Number1804400-18
Device Lot Number1083042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY IMPLANTED ONYX STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight67 KG